Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 17, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Feb 16, 2010, 11:48 AM EST for Broward County, Palm Beach County, Florida. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2010, 11:48 AM EST (16:48 UTC)
- Expired
- Feb 16, 2010, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 88 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 4.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
431 WWUS82 KMFL 161648 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1148 AM EST TUE FEB 16 2010 ...INCREASED FIRE DANGER THIS AFTERNOON ACROSS GLADES, PALM BEACH AND PORTIONS OF BROWARD COUNTIES... FLZ063-067-068-072-168-172-162300- /O.NEW.KMFL.FW.W.0017.100216T1648Z-100216T2300Z/ GLADES-INLAND PALM BEACH-METRO PALM BEACH-METRO BROWARD- COASTAL PALM BEACH-COASTAL BROWARD- 1148 AM EST TUE FEB 16 2010 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. A VERY DRY AIRMASS WILL CONTINUE TO SPREAD SOUTH ACROSS SOUTH FLORIDA THIS AFTERNOON. THE COMBINATION OF DEW POINTS IN THE LOWER 30S AND MAXIMUM AFTERNOON TEMPERATURES IN THE LOWER 60S COULD RESULT IN RELATIVE HUMIDITY VALUES FALLING TO 35 PERCENT OR LOWER FOR AT LEAST FOURTH CONSECUTIVE HOURS OVER PORTIONS OF GLADES COUNTY THIS AFTERNOON. VERY DRY CONDITIONS ARE ALSO EXPECTED ACROSS PALM BEACH AND METRO AND COASTAL AREAS OF BROWARD COUNTIES. ALTHOUGH RELATIVE HUMIDITY VALUES BELOW 35 PERCENT MAY NOT LAST MORE THAN THREE HOURS...WIND SPEEDS ARE EXPECTED TO REMAIN HIGHER THAN 15 MPH, WHICH WILL RESULT IN AN INCREASED FIRE DANGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Feb 16, 9:16 AM EST, 2 hours 32 minutes earlier.
Area forecast discussion, Feb 16, 9:16 AM EST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
916 AM EST TUE FEB 16 2010
.UPDATE...
COLD FRONT CONTINUES TO PRESS SOUTHEAST OF THE REGION THIS MORNING
WITH SKIES HAVING CLEARED ACROSS ALL BUT THE EXTREME SE COAST. THE
CLEARING TREND SHOULD CONTINUE WITH ALL AREAS BECOMING MOSTLY
SUNNY BY LATE MORNING. TEMPS WILL STRUGGLE TO CLIMB INTO THE LOWER
TO PERHAPS MID 60S AS GOOD COLD ADVECTION CONTINUES TODAY.
DEWPOINTS DROPPED QUICKLY BEHIND THE FRONT THIS MORNING BUT HAVE
LEVELED OFF ESPECIALLY ACROSS NRN AREAS WHERE THEY DROPPED THE
MOST. WILL MONITOR TRENDS FOR THE REST OF THE MORNING BEFORE
DECIDING WHETHER OR NOT A SHORT-FUSED RED FLAG WARNING IS NEEDED.
FOR MARINE INTERESTS...OBS THIS MORNING HAVE SHOWN SUSTAINED WINDS
STEADY AROUND 20KTS ACROSS LAKE OKEECHOBEE AND 20-25KTS AT FOWEY
ROCKS AND SETTLEMENT POINT. HAVE ISSUED A SMALL CRAFT ADVISORY FOR
THE LAKE AND ALL ATLANTIC WATERS THROUGH MID AFTERNOON WHEN WINDS
SHOULD BEGIN TO SUBSIDE BELOW ADVISORY LEVELS.
/STRASSBERG
&&
.PREV DISCUSSION... /ISSUED 631 AM EST TUE FEB 16 2010/
AVIATION...THE COLD FRONT WILL CONTINUE TO MOVE OFF THE SE COAST
THIS MORNING WITH IMPROVING CONDITIONS BEHIND THE BOUNDARY. SKIES
WILL BECOME PC TO MOSTLY CLEAR AREA WIDE BY 13 TO 14Z. WINDS WILL
BE NW TODAY AND GUSTY AT TIMES. /TINGLER
PREV DISCUSSION... /ISSUED 245 AM EST TUE FEB 16 2010/
DISCUSSION...COLD FRONT AT 07Z IS ROUGHLY ALONG A VRB-APF LINE
AND PROGRESSING SOUTH. THE BACK EDGE OF THE AREAS OF RAIN IS
MOVING THROUGH LAKE OKEECHOBEE AND HENDRY COUNTY ATTM. THE FRONT
SHOULD CLEAR THE PENINSULA BY 12Z AS PREVIOUSLY FORECASTED.
GRADUALLY CLEARING SKIES WILL FOLLOW WITH SLIGHTLY COOLER TEMPS
TODAY COMPARED TO MONDAY. NOTICEABLY COOLER AND DRIER AIR WILL BE
OVER THE AREA TONIGHT AND WEDNESDAY NIGHT WITH LOWS IN THE MID TO
UPPER 30S NORTHWEST TO MAINLY THE MID 40S SOUTHEAST. A WEAK AND
UNNOTICEABLE FRONT WILL PASS THE AREA WEDNESDAY TO REINFORCE THE
COOL AIR ALREADY OVER US. HIGH PRESSURE RIDGING OVER THE CENTRAL
U.S. TODAY WILL MOVE SLOWLY SOUTH AND EAST THROUGH THE WEEK AND
WON'T REACH THE STATE UNTIL NEXT WEEKEND. TEMPS WILL STAY FAIRLY
COOL THROUGH THURSDAY WITH A GRADUAL WARM UP THROUGH THE WEEKEND TO
NEAR NORMAL VALUES BY SUNDAY AND MONDAY. WINDS WILL SWING AROUND
TO THE SOUTHEAST ON SUNDAY NIGHT AND SOUTH BY MONDAY IN ADVANCE OF
A WEAK COLD FRONT. THERE WILL BE A SLIGHT CHANCE OF SHOWERS AHEAD
OF THIS FRONT.
MARINE...AFTER THE FRONTAL PASSAGE EARLY THIS MORNING, WINDS WILL
BECOME NORTHWEST AND INCREASE TO SCEC LEVELS WITH WIND SPEEDS IN
THE ATLANTIC AND GULF AND WON'T REACH 6 FOOT SEAS IN THE GULF
STREAM UNTIL WEDNESDAY NIGHT. SEAS WILL BE A LITTLE LESS IN THE
GULF. BY THURSDAY NIGHT, WINDS AND SEAS WILL DECREASE ALL WATERS.
BY SATURDAY, WINDS WILL BECOME NORTHEAST AT FAIRLY LIGHT SPEEDS.
FIRE WEATHER...MINIMUM RH'S WILL BE IN THE 40-50 PERCENT RANGE
TODAY BUT WILL DROP TO BETWEEN 35 AND 40 PERCENT WEDNESDAY AND
THURSDAY, BUT STILL ABOVE CRITICAL LEVELS. TOOK THE MIDDLE GROUND
BETWEEN THE MAVMOS AND METMOS FOR THE DEW POINTS. BY THE END OF
THE WEEK, MIN RH'S WON'T EVEN BE CLOSE TO CRITICAL LEVELS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 66 40 65 44 / - - - 10
FORT LAUDERDALE 68 45 66 47 / - - - 10
MIAMI 68 46 67 48 / - - - 10
NAPLES 65 45 63 46 / - - 10 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR COASTAL
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
OUT 20 NM-LAKE OKEECHOBEE-WATERS FROM DEERFIELD BEACH TO
OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL
WATERS OF THE BAHAMAS-WATERS FROM JUPITER INLET TO
DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM.
GM...NONE.
&&
LONG TERM...18/GR
SHORT TERM/AVIATION...04/ATHazardous weather outlook, Feb 16, 3:13 AM EST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 313 AM EST TUE FEB 16 2010 FLZ063-066>075-168-172>174-171030- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 313 AM EST TUE FEB 16 2010 ...BELOW NORMAL TEMPERATURES EXPECTED INTO THE WEEKEND... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT TEMPERATURES: LOW TEMPERATURES TONIGHT WILL GENERALLY RANGE FROM THE MID 30S ACROSS THE LAKE OKEECHOBEE REGION TO THE LOW TO MID 40S ALONG COASTAL SECTIONS OF SOUTH FLORIDA. WINDS MAY MAKE THE TEMPERATURE FEEL AROUND 5 DEGREES COLDER AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LOW TEMPERATURES THROUGH SATURDAY MORNING WILL GENERALLY BE BELOW NORMAL WITH LOWS THROUGH FRIDAY IN THE MID 30S TO UPPER 40S ACROSS SOUTH FLORIDA WITH THE COLDEST TEMPERATURES OCCURRING OVER INTERIOR LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 9:03 AM EST | Small Craft Advisory | MFL | 6 hr |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.